Taiwanese Journal of Mathematics

GLOBAL BEHAVIORS FOR A CLASS OF MULTI-GROUP SIRS EPIDEMIC MODELS WITH NONLINEAR INCIDENCE RATE

Qian Tang, Zhidong Teng, and Haijun Jiang

Full-text: Open access

Abstract

In this paper, we study a class of multi-group SIRS epidemic models with nonlinear incidence rate which have cross patch infection between different groups. The basic reproduction number $\mathscr{R}_0$ is calculated. By using the method of Lyapunov functions, LaSalle's invariance principle, the theory of the nonnegative matrices and the theory of the persistence of dynamical systems, it is proved that if $\mathscr{R}_0\leq 1$ then the disease-free equilibrium is globally asymptotically stable, and if $\mathscr{R}_0\gt 1$ then the disease in the model is uniform persistent. Furthermore, when $\mathscr{R}_0\gt 1$, by constructing new Lyapunov functions we establish the sufficient conditions of the global asymptotic stability for the endemic equilibrium.

Article information

Source
Taiwanese J. Math., Volume 19, Number 5 (2015), 1509-1532.

Dates
First available in Project Euclid: 4 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1499133721

Digital Object Identifier
doi:10.11650/tjm.19.2015.4205

Mathematical Reviews number (MathSciNet)
MR3412018

Zentralblatt MATH identifier
1357.92076

Subjects
Primary: 34D23: Global stability 92D30: Epidemiology

Keywords
multi-group SIRS epidemic model nonlinear incidence rate basic reproduction number extinction and permanence global asymptotic stability Lyapunov function

Citation

Tang, Qian; Teng, Zhidong; Jiang, Haijun. GLOBAL BEHAVIORS FOR A CLASS OF MULTI-GROUP SIRS EPIDEMIC MODELS WITH NONLINEAR INCIDENCE RATE. Taiwanese J. Math. 19 (2015), no. 5, 1509--1532. doi:10.11650/tjm.19.2015.4205. https://projecteuclid.org/euclid.twjm/1499133721


Export citation

References

  • H. Guo, M. Y. Li and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Canad. Appl. Math. Quart., 14 (2006), 259-284.
  • Y. Muroya, Y. Enatsu and T. Kuniya, Global stability for a multi-group SIRS epidemic model with varying population sizes, Nonlinear Anal. RWA, 14 (2013), 1693-1704.
  • A. Korobeinikov, Global properties of SIR and SEIR epidemic models with multiple parallel infectious stages, Bull. Math. Biol., 71 (2009), 75-83.
  • H. Y. Shu, D. J. Fan and J. J. Wei, Global stability of multi-group SEIR epidemic models with distributed delays and nonlinear transmission, Nonlinear Anal. RWA, 13 (2012), 1581-1592.
  • H. Chen and J. T. Sun, Global stability of delayed multi-group epidemic models with group mixing and nonlinear incidence rates, Appl. Math. Comput., 218 (2011), 4391-4400.
  • R. Y. Sun, Global stability of the endemic equilibrium of multi-group SIR models with nonlinear incidence, Comput. Math. Appl., 60 (2010), 2286-2291.
  • M. Y. Li, Z. Shuai and C. Wang, Global stability of multi-group epidemic models with distributed delays, J. Math. Anal. Appl., 361 (2010), 38-47.
  • H. Guo, M. Y. Li and Z. Shuai, A graph theoretic approach to the method of global Lyapunov functions, Proc. Amer. Math. Soc., 136 (2008), 2793-2802.
  • M. Y. Li and Z. Shuai, Global stability problem for coupled systems of differential equations on nteworks, J. Differ. Equat., 284 (2010), 1-20.
  • Z. Yuan and L. Wang, Global stability epidemiological models with group mixing and nonlinear incidence rates, Nonlinear Anal. RWA, 11 (2010), 995-1004.
  • Z. Yuan and X. Zou, Global threshold property in an epidemic models for disease with latency spreading in a heterogeneous host population, Nonlinear Anal. RWA, 11 (2010), 3479-3490.
  • R. S. Varga, Matrix Iterative Analysis, Prentice-hall, Inc., Englewood Cliffs, New Jersey, 1962.
  • J. P. LaSalle, The Stability of Dynamical Systems, Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, 1976.
  • Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, INC, Boston, New York, 1993.
  • M. Y. Li, J. R. Graef, L. Wang and J. Karsai, Global dynamics of a SEIR model with varying total population size, Math. Biosci., 160 (1999), 191-213.
  • H. L. Smith and P. Waltman, The Theory of the Chemostat: Dynamics of Microbial Competition, Cambridge University Press, Cambridge, 1995.
  • N. P. Bhatia and G. P. Szegö, Dynamical Systems: Stability Theory and Applications, Lecture Notes in Mathematics, Vol. 35, Springer, Berlin, 1967.
  • A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Academic Press, New York, 1979.